Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Stinging sensation on body, crawling skin on back, no rashes or bites. Concerned about scabies or paranoia

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11695 Questions
to make it short, I woke up a about 10 days ago scratching my back. (lower back) I woke up in the middle of the night went to bathroom and when i lifted my shirt i had like 8 big welts. I wiped my back with a wet cloth and went back to bed. the next morning they were gone. they left little bruise marks but no sores. i thought maybe i had an allergic reaction to a new detergent, i changed my detergent but i am having some very annoying problems. i have sting sensations all over my body. almost feels like a bug bite. and my upper back really feels like my skin is crawling. i have no rashes or bites. Am concerned with scabies or maybe paranoid which is prob making the situation worse. my question is if i have been feeling this for 10 days if it was scabies would I have a rash by now? I had it as a child but don't really recall.
Posted Thu, 12 Apr 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for posting your query.

Your symptoms are not likely to be due to scabies. If it would have been scabies, it would have affected your other body parts also and a rash would have appeared.

Sudden appearance and disappearance of welts with crawling and stinging sensation is more likely to be due to allergic dermatitis.

It can happen in response to some environmental factors or the food stuff you have consumed recently.

A comprehensive Physical examination and few tests are needed for proper diagnosis like,

1.) Blood work.
2.) Drug provocation tests.
3.) Skin allergy tests.

Once the cause is confirmed, you can be treated accordingly. The treatment involves,
1.) Desensitization, where in sensitivity to a substance can be reduced by starting with a tiny dose and gradually increasing it over time. This is done with medical supervision of a doctor.
2.) Antihistamines for minor reactions.
3.) Emergency treatment in serious cases.

Your doctor will try to find out which substance is causing the reaction and will ask you to avoid them.

A consultation with dermatologist on a regular basis, patience and religious adherence to treatment plan will help in controlling even the rarest of allergies.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Stinging sensation on body, crawling skin on back, no rashes or bites. Concerned about scabies or paranoia 5 hours later
like i stated i changed my laundry detergent. I am also feeling this on my head and face. maybe shampoo? I did purchase a brand i have not bought before. could a reaction to a shampoo make my whole body feel like this. Think i will go back to my usual brand just in case,
Answered by Dr. Rakhi Tayal 17 minutes later
Thanks for writing again.
A change of shampoo is not likely to cause such a generalized reaction. You need to watch out for something new in your diet instead.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor